Oftared Logo Banner enfermedades oculares
slide

Publicaciones volver

Secondary elevated IOP and cataracts after high-dose intravitreal triamcinolone and photodynamic therapy to treat choroidal neovascularization.

Tipo: Artículo
Autores: Ruiz-Moreno JM, Montero JA, Amat P, Lugo FL.
Títuto Revista: Journal of glaucoma.
Referencia:
Centro: 02 - UCLM
J Glaucoma. 2009 Jan;18(1):69-72.

Secondary elevated IOP and cataracts after high-dose intravitreal triamcinolone and photodynamic therapy to treat choroidal neovascularization.

Source

Department of Ophthalmology, Albacete Medical School, Castilla La Mancha University, Albacete, Spain. jm.ruiz@umh.es

Abstract

PURPOSE: To analyze the appearance and evolution of high intraocular pressure (IOP) and cataracts after high-dose intravitreous triamcinolone acetonide (TA) and photodynamic therapy (PDT) to treat choroidal neovascularization associated with age-related macular degeneration.

PATIENTS AND METHODS: Retrospective, consecutive, nonrandomized, interventional case series. Fifty-one consecutive eyes with subfoveal (all types) choroidal neovascularization associated to age-related macular degeneration were treated by PDT and intravitreal 19.4+/-2.1 mg/0.1 mL TA. Changes in IOP and lens were considered as primary outcome indicators. Optic disk changes were also considered.

RESULTS: Twenty nine of 49 eyes (59%) needed topical therapy for high IOP at month 12, and 11 of 47 (23%) at month 24. Cataracts appeared in 14 of 42 phakic eyes (33%) after 12 months follow-up and in 22 of 40 phakic eyes (55%) completing 24 months follow-up. One eye showed an increased cup-to-disk ratio.

CONCLUSIONS: The use of high-dose intravitreal TA is associated with cataracts and IOP elevation in approximately 50% of cases. The need for topical treatment for high IOP decreases during the second year.

PMID: 19142138 [PubMed - indexed for MEDLINE]